ETHICON INC. PROLENE SUTURE 24"(60CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Model Number |
M8805 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.The suture fell off the needle.The needle was detached from the suture when taking out the needle-suture from the package.It was not a control release needle.One more needle was also detached in the surgical field.The suture method was continuous suture.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).H6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: when was the involved needle used in the surgical field detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.One is during removal from package and one is during use on the patient.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/30/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that one empty straight folder, six needle-suture pieces, and two detached needles that pertain to product code m8805.This product code is multistrand and required four strands double armed per packet.Upon visual inspection the returned needle-suture pieces.The swage and attachment area were noted to be as expected.The needles were noted with the suture to be still attached to the barrel hole.The end of the suture was observed to be cut possibly caused by a surgical instrument.Overall, no needle pull-off was observed.During the visual inspection of the six detached needles, the swage and attachment area were noted to be as expected, and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.